Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diagnosed APD, anemia, hypertension. low heamoglobin, gastric ulcers. Prescribed orefer XT, polybion, admax, pan. Passes dark stools. Advise?

Hi, my mother is 62 yrs old and she was diagnosed as a case of APD, Anemia , Post Bilateral TKR, Hypertension and was treated accordingly. Her Haemoglobin count was also down to 4.5 and she recieved blood transfusion . She also has gastric ulcers . Now post her hospitalization she still has genral weakness and she is prescribed to take Tab Orefer XT, Polybion, Admax, Pan 40 mg, all once daily and Heaem up (syrup) twice 5 ml. Now the problem is she continuous to pass dark stool (stool with blood), is this natural or should I be concerned about this. The doctor asked me to stop all the medicines and given good diet for fast recovery, not sure what s happening, please advise.
Asked On : Fri, 13 Apr 2012
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician 's  Response
Thank you for asking question on health care magic.
Dark stool and low hemoglobin suggests bleeding ulcer in the stomach.
This is a cause for concern.
You need to consult a gastroenterologist / physician at your earliest convenience.
Dark stool may be passed usually after taking iron preparations
Hope this answer will serve your purpose
Please feel free to ask any more queries if required
Take care
Dr.M.V.Subrahmanyam MD;DCH
Associate professor of pediatrics
Answered: Mon, 4 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor